Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for symptoms of Zoloft

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2717 Questions

default
Posted on Sat, 11 Mar 2017 in General Health
Question: I finally started Zoloft 3 days ago for panic/anxiety @ 25mg
and today I am intensely anxious/tremor/jitters, nauseous and feel like a pressure cooker is inside my body. But if that were gone, id feel fine. You think it's a start up side effect/it'll pass??
doctor
Answered by Dr. Ashok Kumar 29 minutes later
Brief Answer:
Most likely

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

The symptoms described over here is indicative of induction phase side effect of zoloft. It is not uncommon to see these side effects during the first week of SSRI medication including zoloft.


In my experience most of the individuals with zoloft stop feeling start up side effects by the end of first week. I also observed that by day five there is decreased intensity of these symptoms.

I am also of the opinion that if these symptoms are very much disturbing it will be better if you can take low dose clonazepam such as 0.25 mgh on need basis for initial one week. In case they are manageable it will be better without any add on medication.

I hope this assists you.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 8 minutes later
Thank you. I do have some .5 of clon but i was resisting using it.

I wonder why these things happen!

Have you seen people respond well to just 25mg?
doctor
Answered by Dr. Ashok Kumar 2 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for reverting back to me.

I have seen people responding with lowest possible dose and that is not a XXXXXXX It is common observation than low dose of clonazepam have profound anxiolytic effects.

Regarding cause of this particular side effects I like to inform you that it probably happens due to further neurotransmitter depletion.

I hope this helps you further.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Ashok Kumar 33 minutes later
If more neurotransmitters are depleted, how does the zoloft help increase it??

Also, i forgot one last wuestion. Ive been on it 2 times before and its worked well, that should indicate ill eventually respond again, yes?
doctor
Answered by Dr. Ashok Kumar 5 hours later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for reverting back to me.

The neurotransmitter depletion is transient response and do not have permanent changes of such nature. There is kind of upgradation of serotonin receptors over time to take care of anxiety. Zoloft blocks the transporter which bring backs the neurotransmitter(NT) in neutron and keeps the NT where it is required (synapse).

History of past response is the best indicator of further response followed by response in family members.

I hope this helps you further.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 2 days later
Hi. I have one more question so i figured i would ask. Have you seen people with anxiety/agorophobia/panic respond to 25mg of zoloft or will i definitely need more?

My first time i was at 150 for 5 years. Second time at 100 for a year and a half. That worked just as well.

This time i was very anxious and agoriphibic but never had the same amount of panic attacks as before. It was more high general anxiety and ocd/what if thoughts.

Thanks
doctor
Answered by Dr. Ashok Kumar 4 hours later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for follow up.

Considering the past response I think you will need higher dosage. It is very rare for as person to respond at 25 mg per day of zoloft in panic disorder.

In my experience almost all persons need at least 50 mg of zoloft and three fourth of individuals need more than 50 mg of zoloft per day.

I hope this assists you further.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Ssri medication

doctor1 MD

I have not been feeling very well I'm having a hard time leaving my house I'm having very bad depersonalization . I'm just feeling really out of it bad memory loss bad brain fog lots of neurological symptoms confusion I've had it in my car I done...

doctor1 MD

Hi, I have been off of Klonopin since September.. I was on .125 twice daily roughly for 5 months and started the taper about 5 months ago... my last taper was taking less than 1/4 of .125 tablet... As of last week I am experiencing terrible panic...

doctor1 MD

My wife suffers from occasional anxiety and stress . Yesterday she had an anxiety attack and she hyperventilated and her left hand became stiff and she couldn't move it. We took her to the hospital and they gave her a single dose 0.5mg ativan . Is...

doctor1 MD

I am 33 M, I am down with severe anxiety, i has having venlafaxcine 150 mg for 6 years but my new doctor has stopped it and has prescribed clonazopam .25 mg + escitalopram 20 mg in the morning and mitrazapine 15 mg and zolpidem tartrate 5 mg at night along with lorazopasm as sos. Last few days i am having severe anxiety in the morning followed with nausea as the day grows it starts coming down. I have to travel to some difficult parts and my stomach has also been upset ever since the anxiety episode.

Can anyone help I shall be obliged!

doctor1 MD

Hello doctor. Am 22 years old, female girl . I have OCD and sometimes have panic attacks. I am not following any kind of treatment. But what is worrying me is that I am coming to Mumbai next week and I fear that I may get phobia and panic attacks on the planes. Please, can you suggest any kind of medecine or herbal medecine that I can take during the flight? Please help me. Am really worried to go in the flight.

doctor1 MD

Hi my name is Brandon! I have the feeling my mind is going to shut off and that it is disengaged from my body, I have recently been to the ER and they are treating me for anxiety . Tonight was my first half dose of cipralex and I feel like I did when I went to the ER the first time. My arms legs and finger tips seem to get affected and my mind will not stop racing. Does this sound like anxiety or a reaction to the meds

doctor1 MD

Hi! i am 29 years old. I first had my intercourse with my girlfriend and I had an early premature ejaculation , which i am worried for my coming life. The second time i had intercourse with her i had a little enhanced time, which was better than the previous one. Please advise me a natural cure for this as i do not want to consume any medicine for this